MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*CA35265C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved radifocus glidewire advantage was used.After initial angio was taken without the wire in the guide, the md inserted the gwa back into the copilot to advanced down the superficial femoral artery (sfa).It was noticed that the wire was not advancing smoothly, and the md pulled the gwa out and noticed the glide coating had been separated.The wire was placed to the side.A versacore wire was used the rest of the case.No harm was noted to the patient; the patient's condition was stable.The procedure was successful.Additional information was received on 14jan2020.The procedure for the patient was an angiography and intervention for sfa.The wire coating separated; however, did not break off.The coating was still attached to the wire.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the urethane coating had been inverted in the distal direction.Visual inspection with unaided eye and ccd obtained revealed that the distal 183mm was intact; the proximal section of the urethane coating of approximately 30mm in length, which had been peeled off the core wire, had been overlapped on the original urethane coating; the core wire was exposed 34mm in length due to the peeled off urethane coating; the urethane coating of proximal 2mm in length had remained in its original place.Visual inspection of the inverted urethane coating with ccd and sem found some scratches and stretched part on the visible surface.Reproductive testing was performed, a factory-retained guide wire sample of the involved product code was once inserted in a factory-retained catheter, the proximal end of the urethane coating was scratched, and then the guide wire was pulled.As a result, the scratched area got caught at the opening of the catheter, and further pulling force caused the urethane coating to be peeled off the core wire and invert in the distal direction.The state of inversion was confirmed to be similar to that observed on the actual sample.Ifu states:if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that a hard object came into contact with the proximal end of the urethane coating causing damage on that area, which made the urethane coating easily turn up.Subsequently, when the actual sample was pulled through the catheter in the proximal direction, the proximal end of the urethane coat got inverted.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9646376
Report Number9681834-2020-00009
Device Sequence Number11484004
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRA*CA35265C
Device Catalogue NumberGA3502
Device Lot Number191107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FRENCH 55CM LIMA GUIDE.; 6FRENCH PINNACLE, CO.
Patient Age84 YR